Alert archive / Florida / Red Flag Warnings in 2013

Red Flag Warning 12, NWS Mobile, AL

May 25, 2013

NWS Mobile, AL issued this red flag warning at May 25, 2013, 7:12 AM EDT. It took effect at May 25, 2013, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 25, 2013, 7:12 AM EDT (11:12 UTC)
In effect from
May 25, 2013, 12:00 PM EDT
Expired
May 25, 2013, 7:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WWUS84 KMOB 251112
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
612 AM CDT SAT MAY 25 2013

...A RED FLAG WARNING IS IN EFFECT FOR OKALOOSA COUNTY...FLORIDA FOR
A LONG DURATION OF LOW RELATIVE HUMIDITY...

.DAYTIME TEMPERATURES RISING INTO THE MID 80S...ALONG WITH A VERY DRY
AIRMASS WILL ALLOW RELATIVE HUMIDITY VALUES THIS AFTERNOON TO DROP TO
AROUND 25 PERCENT.

FLZ005-006-252300-
/O.NEW.KMOB.FW.W.0012.130525T1600Z-130525T2300Z/
INLAND OKALOOSA-COASTAL OKALOOSA-
612 AM CDT SAT MAY 25 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING FOR OKALOOSA COUNTY...FLORIDA DUE TO 7 HOURS OF LOW 
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 005 AND 006. 

* RELATIVE HUMIDITY: DROPPING BELOW 35 PERCENT BY 11 AM...WITH A
  MINIMUM AROUND 25 PERCENT.

* WINDS: NORTHEAST 5 TO 9 MPH.

* DISPERSIONS: RISING TO AROUND 80 BY EARLY AFTERNOON.

* ERC: 40

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...AND DRY FUELS CAN CONTRIBUTE TO EXTREME FIRE
BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at May 25, 6:12 AM EDT, 1 hour earlier.

Area forecast discussion, May 25, 6:12 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
512 AM CDT SAT MAY 25 2013

.SHORT TERM...(TODAY THROUGH MONDAY)...FOR TODAY THROUGH TONIGHT...
UPPER LEVEL RIDGING WILL BUILD FROM THE WESTERN GULF OF MEXICO
THROUGH ALABAMA/MISSISSIPPI TODAY. DRY WEATHER WILL CONTINUE ACROSS
OUR FORECAST AREA UNDERNEATH THIS FEATURE. MOSTLY SUNNY SKIES ARE
EXPECTED WITH ONLY OCCASIONAL HIGH LEVEL CLOUD COVER MOVING OVER THE
REGION. OTHERWISE...A RIDGE OF SURFACE HIGH PRESSURE WILL EXTEND FROM
THE GREAT LAKES REGION TO THE SOUTHEASTERN U.S. TODAY WITH A LIGHT
NORTHEASTERLY FLOW EARLY THIS MORNING BECOMING MORE EASTERLY TO
SOUTHEASTERLY BY AFTERNOON. EXPECT HIGHS TO RANGE FROM THE MID 80S TO
AROUND 90 DEGREES AGAIN ACROSS MOST LOCATIONS. MOSTLY CLEAR AND DRY
CONDITIONS CONTINUE TONIGHT WITH LOWS IN THE MID TO UPPER 50S ACROSS
THE INTERIOR...AND IN THE LOWER TO MID 60S NEAR THE COAST. /21

THIS AFTERNOON'S WET MICROBURST RISK IS LOW.

SUNDAY THROUGH MONDAY...TWO UPPER TROUGHS...ONE EACH OVER THE NE AND
NW CONUS...SHIFT EAST...SHIFTING THE UPPER RIDGE OVER THE PLAINS TO
OVER THE MISS RIVER VALLEY. A SHORTWAVE OVER THE SOUTHERN PLAINS
SHIFTS EAST WITH...TO OVER THE NORTHERN GULF COAST. THE SURFACE
RIDGE OVER THE EASTERN CONUS TAKES A SE PATH...TO JUST OFF THE EAST
COAST. EVEN WITH AN UPPER SHORTWAVE OVER THE AREA...GUIDANCE IS SLOW
ENOUGH TO MOVE MOISTURE BACK OVER THE FA...ALONG WITH A CAP TO LIMIT
SIGNIFICANT PRECIP FORMATION. NAM IS SLIGHTLY WETTER...ADVERTISING A
SLIGHT CHANCE OF SHRA OVER THE MARINE AREA. HAVE WENT WITH THE
MAJORITY OF GUIDANCE AND KEPT THE FA GENERALLY RAIN FREE. FOR
TEMPS...AROUND SEASONAL DURING THE DAY...WITH OVERNIGHT LOWS A BIT
BELOW DUE TO THE DRIER THAN SEASONAL AIRMASS OVER THE AREA.

.LONG TERM...(MONDAY NIGHT ON)...FOR MONDAY NIGHT THROUGH
TUESDAY...THE EASTWARD SHIFT IN THE UPPER FEATURES CONTINUE...WITH
THE NE-ERN TROUGH MOVING WELL OFF THE EAST COAST...AND THE UPPER
RIDGE SHIFTING OVER THE CONUS...EAST OF THE MISS RIVER. THE SURFACE
RIDGE OVER THE EAST COAST BUILDS WEST OVER THE NORTHERN GULF OF MEX.
MOISTURE LEVELS ARE ON THE INCREASE WITH THE LOW LEVEL FLOW BECOMING
A MORE ORGANIZED SOUTHEASTERLY. WITH THE FA COMING UNDER STRONGER
HIGH PRESSURE...TEMPS ABOVE SEASONAL RETURN.

TUESDAY NIGHT THROUGH WEDNESDAY...THE WESTERN CONUS TROUGH TAKES A
NEGATIVE TROUGH...PUSHING THE UPPER RIDGE TO OVER THE EAST COAST.
SHRA/TSRA MAKE A RETURN BACK INTO THE FORECAST...ESPECIALLY OVER
EASTERN SECTIONS OF THE FA...WITH THE MODERATE ONSHORE FLOW OVER THE
NORTHERN GULF COAST CONTINUES...AND A SHORTWAVE SWINGS AROUND THE
BASE OF THE WESTERN UPPER TROUGH...SWIPING THE LOWER MISS RIVER
VALLEY. A SLIGHT CHANCE AT BEST IS EXPECTED...THOUGH. WITH PRECIP
CHANCES ON THE INCREASE...TEMPS COOL A BIT FROM THE PREVIOUS DAY OVER
WESTERN SECTIONS OF THE FA...BUT REMAIN WELL ABOVE SEASONAL OVER
EASTERN SECTIONS.

WEDNESDAY NIGHT THROUGH THURSDAY...THE WESTERN UPPER TROUGH ORGANIZES
A BIT. A SHORTWAVE MOVES NORTHEAST OVER THE EASTERN GULF COAST FROM
SOUTH OF THE CARIBBEAN. THE GFS MAINTAINS A SLIGHTLY WARMER/WETTER
SOLUTION THAN THE ECMWF....BUT THE DIFFERENCE IS SMALL. HAVE WENT
CLOSE TO GUIDANCE FOR THE FORECAST...WITH GUIDANCE IN GENERAL
AGREEMENT.

THURSDAY NIGHT THROUGH SATURDAY...THE MEDIUM RANGE GUIDANCE BEGINS TO
DIVERGE SIGNIFICANTLY. THE WESTERN US TROUGH ORGANIZES INTO AN UPPER
LOW AND SWINGS EAST. THE GFS IS ADVERTISING A FAST...MORE NORTH
PASSAGE THAN THE ECMWF. THE SLOWER ECMWF ORGANIZED THE UPPER SYSTEM
MORE AS IT MOVES EAST. BOTH ARE ADVERTISING UPPER ENERGY DIVING SOUTH
OVER THE WESTERN CONUS...TO VARYING EXTENTS. OVER THE SOUTHEASTERN
CONUS IS WHERE THE PATTER REALLY BEGINS TO DIVERGE. THE ECMWF TAKES
THE SHORTWAVE OVER THE EASTERN GULF OF MEX AND TAKES IT
NORTH...FORMING A SURFACE LOW ALONG THE FL ATLANTIC COAST AND TAKING
IT NORTH ALONG THE COAST. THE GFS MEANDERS IT SLOWLY WESTERN OVER THE
GULF OF MEX...ORGANIZING IT VERY LITTLE. FOR TEMPS...BOTH THE ECMWF
AND GFS ARE IN PRETTY GOOD AGREEMENT. FOR POPS...THE ECMWF MAINTAINS
A DRIER SOLUTION OVER THE FA THAN THE GFS DUE TOT THE SHORTWAVE BEING
MORE DISTANT FROM THE FA. FOR THE FORECAST...HAVE GENERALLY WENT WITH
THE GFS...WITH THE GFS ENSEMBLES IN PRETTY GOOD AGREEMENT WITH THE OP
GFS.

&&

.AVIATION...[12Z TERMINAL FORECAST DISCUSSION]...VFR TO PREVAIL
THROUGH THE PERIOD WITH FEW-SCATTERED MAINLY HIGH LEVEL CLOUD COVER.
NORTHEAST TO EAST WINDS 5-10 KNOTS THIS MORNING WILL BECOME
SOUTHEASTERLY AROUND 10 KNOTS THIS AFTERNOON. /21

&&

.MARINE...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE SOUTHEASTERN
U.S...WITH THIS FEATURE RIDGING OVER THE NORTHERN GULF OF MEXICO
THROUGH TONIGHT. MODERATE NORTHEASTERLY TO EASTERLY FLOW BETWEEN
15-20 KNOTS WILL CONTINUE OVER MUCH OF THE MARINE AREA THIS
MORNING...BEFORE BECOMING SOUTHEASTERLY AND DECREASING THIS
AFTERNOON AND TONIGHT. HIGH PRESSURE WILL CONTINUE TO EXTEND FROM
THE WESTERN ATLANTIC THROUGH THE NORTHERN GULF LATE THIS WEEKEND
THROUGH THE MIDDLE OF NEXT WEEK. LIGHT TO MODERATE EAST TO SOUTHEAST
FLOW WILL PERSIST ALONG WITH THIS PATTERN. /21

&&

.FIRE WEATHER...NORTHEAST FLOW IN THE MIXING LAYER HAS BROUGHT IN
DRIER AIR OVER THE FA...WITH AFTERNOON RH VALUES DROPPING INTO THE
MID 20 PERCENT RANGE. WITH ERC VALUES OVER OKALOOSA COUNTY...FL
RISING ABOVE THE MAGIC 37 MARK...WILL BE ISSUING A RED FLAG FOR
OKALOOSA TODAY. ESCAMBIA AND SANTA ROSA VALUES REMAIN WELL BELOW
CRITERIA LEVELS FOR A FL RED FLAG.

INTO THE COMING WEEK...SURFACE HIGH PRESSURE SHIFTS OVER THE EASTERN
SEABOARD...THEN BUILDS WEST NORTH OF THE NORTHERN GULF COAST THROUGH
THE FIRST PART OF THE WEEK. WINDS IN THE MIXING LAYER BECOME
SOUTHEASTERLY IN THE PROCESS...WITH MOISTURE LEVELS ON THE INCREASE.
NEXT BEST CHANCE FOR RAIN APPEARS TO BE WEDNESDAY OVER WESTERN
SECTIONS OF THE FA. A SLIGHT CHANCE...THOUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      86  61  86  64  86 /  00  00  05  05  05
PENSACOLA   87  66  86  67  85 /  00  00  05  05  05
DESTIN      84  67  83  68  82 /  00  00  05  05  05
EVERGREEN   86  54  89  59  88 /  00  00  05  05  05
WAYNESBORO  86  56  87  58  86 /  00  00  05  05  05
CAMDEN      86  53  88  59  86 /  00  00  05  05  05
CRESTVIEW   89  54  89  58  90 /  00  00  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL OKALOOSA...INLAND OKALOOSA...

MS...NONE.
GM...NONE.
&&

21/16
Hazardous weather outlook, May 25, 7:07 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CDT SAT MAY 25 2013

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261115-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
607 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

WARM TEMPERATURES AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH ACROSS PORTIONS OF THE WESTERN
FLORIDA PANHANDLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY.

GMZ630>635-650-655-670-675-261115-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
607 AM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NORTHEASTERLY WINDS BETWEEN 15 TO 20 KNOTS WILL PERSIST OVER BAYS...
SOUNDS AND THE OFFSHORE WATERS THIS MORNING...BEFORE BECOMING
SOUTHEAST AND GRADUALLY DIMINISHING THIS AFTERNOON. MARINERS
OPERATING SMALL CRAFT SHOULD EXERCISE CAUTION THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

Nearby

Red Flag Warnings in Florida, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.